Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Liver damage due to alcohol abuse. Is Udihep the right medication?

Hi Doctor, I have damaged Liver because of Alcohol Abuse ( alcoholic hepatitis or maybe pre-cirrotic). LFT enzymes GGT and Alkaline Phosphate are very high but others like AST, ALT , Bilirubin etc are normal. I have quit drinking now and following the doctors prescribed meds like vitamins etc. But recently another Doctor advised me to add Udihep 300 mg twice. My question is that I have read that Ursodesoxycholic Acid is beneficial only in PBC or in removing Gall Stones. My gall bladder has been removed 8 years ago. So why did he prescribe Udihep 300 ?? Can this medicine damage my Liver further? Should i stop it or continue it ? If continue, for how long ??
Asked On : Thu, 9 Aug 2012
Answers:  1 Views:  579
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response
Hi Divir,
welcome to

Your question is "Does udihep help in your case ?" . Basically you liver produces bile salts which are normally removed through the bile duct into the intestine. They help in digestion of fat. The bile salts when they reach the intestine may change in form, some of them get reabsorbed into the circulation. Some bile salts are bad and can cause damage to the liver when reabsorbed. Udihep is basically good bile salts which replaces the bad bile salts and prevents further damage to liver. In case of gall stone disease it helps in dissolving the cholestrol rich stones formed.

So in summary, Udihep does help in alcoholic liver disease also. Though the benfits of udihep are not as roubust as in other conditions, they will help on a long run and certainly causes no harm.

Apart from that if you alkaline phosphatase is high we need to get done an ultrasound of abdomen just to rule out any stasis of bile or any stone in the bile duct. Please get an ultrasound done and revert back.

Dr. Om Lakhani
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor